MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 3.5MM LCK TUBULAR PL 6H 82MM; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. 3.5MM LCK TUBULAR PL 6H 82MM; PLATE, FIXATION, BONE
Catalog Number 71809006
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 10/02/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a serious has occured.The patient had forearm plates done, he reported plate broke.Cause is unknown.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.The clinical/medical team concluded, the radiological imaging report dated 07/31/2018 (approximately 8 weeks post orif) noted ¿the plate and screw fixation of the ulnar bone demonstrates fracturing of the mid plate.This is associated with angulation of the distal bony fragment and non-union¿.The provided undated / unidentified ap/lat images support the fractured ulnar plate.No revision surgery has been performed yet, as it was communicated that the surgeon wants to wait for healing prior to removal.No further clinically relevant supporting documentation was provided for inclusion in this medical investigation.In conclusion: both the radiological report and electronic copy of the ap/lat images support the complaint of a broken ulnar plate, however, immediate post-op images were not available for comparison.The root cause of the ulnar plate fracture could not definitively be determined based on this limited information.Early weight-bearing prior to full bony-union is a known cause of hardware failure and cannot be ruled out as a contributing factor.The patient impact beyond probable discomfort, delayed healing of the ulnar bone, and future hardware removal with an expected brief post-operative rehabilitation cannot be determined.No further medical assessment can be rendered at this time.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed part revealed no prior complaints for the listed batch.Without the actual product involved, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.We consider this investigation closed.

Brand Name
3.5MM LCK TUBULAR PL 6H 82MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8020596
Report Number1020279-2018-02296
Device Sequence Number13863130
Product Code HRS
UDI-Device Identifier03596010523211
UDI-Public03596010523211
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K033669
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71809006
Device Lot Number17LT94828
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/02/2018
Supplement Date Received by Manufacturer10/02/2018
Initial Report FDA Received Date10/30/2018
Supplement Report FDA Received Date05/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;